Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 29, 2014, 2:13 PM EDT for Hamilton County, Ohio. It was in force for 2 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 2:13 PM EDT (18:13 UTC)
- Expired
- May 29, 2014, 4:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:25 PM EDT | FLASH FLOOD | 5 Ssw Blue Ash, OH | TWO VEHICLES TRAPPED IN HIGH WATER IN THE 6200 BLOCK OF GRAND VISTA NEAR MONTGOMERY ROAD. |
| May 29, 2:25 PM EDT | HEAVY RAIN 1.3 | 1 Se Madeira, OH | ONE HOUR TOTAL VIA CWOP STATION |
| May 29, 2:34 PM EDT | FLASH FLOOD | 5 Ssw Blue Ash, OH | TWO VEHICLES TRAPPED IN HIGH WATER IN THE 6200 BLOCK OF GRAND VISTA NEAR MONTGOMERY ROAD. |
| May 29, 2:37 PM EDT | FLOOD | 3 Sse Deer Park, OH | A COUPLE PLACES WHERE DRAINAGE DITCHES ARE OVERFLOWING ACROSS KENWOOD RD. ONLY A COUPLE INCHES DEEP AT TIME OF VIDEOS. |
| May 29, 2:44 PM EDT | HEAVY RAIN 1.42 | Madeira, OH | |
| May 29, 2:51 PM EDT | FLASH FLOOD | 5 Se Deer Park, OH | WOOSTER PIKE/ROUTE 50 CLOSED DUE TO HIGH WATER BETWEEN NEWTOWN ROAD AND ELM ROAD |
| May 29, 2:56 PM EDT | HEAVY RAIN 2.23 | Newtown, OH | AT NEWTOWN GOLF COURSE. CINCINNATI MSD GAGE |
| May 29, 2:58 PM EDT | FLASH FLOOD | 6 Se Deer Park, OH | ROUND BOTTOM ROAD CLOSED DUE TO FLOODING BETWEEN MOUNT CARMEL AND SOUTH MILFORD ROADS. |
| May 29, 3:30 PM EDT | FLASH FLOOD | Reading, OH | BUSINESSES FLOODED IN THE 7900 BLOCK OF READING ROAD |
| May 29, 3:50 PM EDT | FLASH FLOOD | 5 Sw Blue Ash, OH | VEHICLES TRAPPED IN HIGH WATER ALONG READING ROAD NEAR ROSELAWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WGUS51 KILN 291813
FFWILN
OHC061-292015-
/O.NEW.KILN.FF.W.0009.140529T1813Z-140529T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
213 PM EDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
* UNTIL 415 PM EDT.
* AT 208 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO
FALL WITH ANOTHER 1 TO 1.5 INCHES POSSIBLE THROUGH 3 PM. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...ANDERSON
TOWNSHIP...BLUE ASH...NORWOOD...LOVELAND...MADEIRA...READING AND
RIVERBEND AND CONEY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3905 8442 3911 8444 3912 8445 3910 8451
3928 8451 3927 8426 3922 8432 3921 8431
3921 8427 3917 8430 3911 8430 3903 8432
$$1 follow-up statement
379
WGUS71 KILN 292011
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT THU MAY 29 2014
OHC061-292019-
/O.EXP.KILN.FF.W.0009.000000T0000Z-140529T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON OH-
411 PM EDT THU MAY 29 2014
...THE FLASH FLOOD WARNING FOR EASTERN HAMILTON COUNTY WILL EXPIRE AT
415 PM EDT...
LAW ENFORCEMENT THROUGH EASTERN HAMILTON COUNTY REPORTED THAT
EARLIER FLASH FLOODING HAS RECEDED. A FLOOD ADVISORY REMAINS IN
EFFECT FOR THE AREA UNTIL 5 PM FOR LINGERING STANDING WATER ON AREA
ROADS. RAPID RISES ARE NO LONGER AN IMMEDIATE THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3905 8442 3911 8444 3912 8445 3910 8451
3928 8451 3927 8426 3922 8432 3921 8431
3921 8427 3917 8430 3911 8430 3903 8432
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 29, 1:55 PM EDT, 18 minutes earlier.
Area forecast discussion, May 29, 1:55 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT THU MAY 29 2014
.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE AREA WILL CONTINUE TO PUSH SOUTH
TODAY. THE FRONT WILL BE SOUTH OF THE AREA BY TONIGHT. HIGH
PRESSURE WILL THEN WORK INTO THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...STORMS HAVE DEVELOPED NEAR SLOW MOVING E-W ORIENTED SFC
FRONTAL BOUNDARY DRAPED ACRS SE INDIANA AND EXTREME SRN OHIO. DUE
TO LIGHT WIND FLOW AND NEW DEVELOPMENT ON BACK SIDE THESE STORMS
ARE SHOWING VERY SLOW EFFECTIVE MOVEMENT. THIS VERY SLOW MOVEMENT
ALONG WITH MOIST AIRMASS WILL LEAD TO FLOOD ISSUES. THEREFORE...HAVE
ISSUED A FLASH FLOOD WATCH UNTIL 9 PM FOR ILN/S FAR SOUTHERN COUNTIES.
SHARP MID/UPR LEVEL RIDGE OVER THE NATIONS MID SECTION WILL BUILD
EAST INTO THE GREAT LAKES OVER THE QUASI-STATIONARY UPR LOW OVER
THE LOWER MS VLY. THIS WILL ALLOW THE MID LEVEL FLOW TO BECOME
NORTHWESTERLY ACRS ILN/S FA. SLOW MOVING E-W SFC FRONTAL BOUNDARY
ACRS SRN OH AND SRN IN TO SAG SOUTH OF THE OHIO RIVER THIS EVENING.
MODERATE INSTBY TO DEVELOP TODAY WITH MOIST AIRMASS IN PLACE WITH
12Z ILN/S SOUNDING SHOWING A PW OF 1.48 INCHES. ALSO...CONVECTIVE
TEMPERATURE OF 81 DEGREES INDICATED FROM THE MORNING SOUNDING. EXPECT
CONVECTION TO RE-DEVELOP WITH HEATING BY AFTN. THIS CONVECTION
WILL SAG SLOWLY SOUTH WITH THE FRONTAL BOUNDARY THIS AFTN.
DUE TO WEAK WIND FLOW AND MOIST ENVIRONMENT...LOCAL HEAVY RAIN
WILL BE POSSIBLE. A FEW OF THE STORMS THE PAST COUPLE OF DAYS HAVE
PRODUCED HAIL JUST BELOW WARNING CRITERIA. WITH A SIMILAR SETUP
TODAY...SOME OF THE STRONGER STORMS COULD PRODUCE MARGINAL HAIL.
THEREFORE...HAVE CONTINUED MENTION OF HEAVY RAIN AND POSSIBILITY
OF MARGINAL HAIL IN HWO ACRS THE SOUTH.
EXPECT TEMPS TO BE A LTL COOLER THAN YDA WITH FRONTAL PASSAGE AND
CLOUDS/PRECIP. EXPECT HIGHS FROM UPPER 70S FAR NORTH TO THE LOWER
80S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
FRONT WILL BE SOUTH OF THE FA THIS EVENING AND PRECIPITATION WILL
BEGIN TO TAPER OFF ACROSS THE FA. HIGH PRESSURE WILL THEN WORK
INTO THE FA FOR THE REMAINDER OF THE SHORT TERM. HIGH TEMPERATURES
WILL BE JUST SLIGHTLY WARMER THAN NORMAL VALUES FOR THIS TIME OF
YEAR. WENT CLOSE TO GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ON SUNDAY NIGHT...THINGS BEGIN TO CHANGE AND POINT TO A RETURN OF
A MORE ACTIVE WX PATTERN. THE AFOREMENTIONED STRONG MID/UPPER HIGH
WILL DRIFT SOUTHEAST THROUGH THE OHIO VALLEY ON SUNDAY INTO GA/SC
PUSHING THE OLD CLOSED LOW SOUTH INTO THE GULF OF
MEXICO...BRIDGING INTO A SUBTROPICAL RIDGE OVER BAJA/OLD MEXICO.
TO THE NORTH OF THESE POSITIVE HEIGHT ANOMALIES...WILL BE AN
EVOLVING BROAD TROUGH/WSWLY FLOW REGIME WHICH WILL STEER A COUPLE
OF SHORTWAVES FROM THE ROCKIES INTO THE UPPER MISSISSIPPI VALLEY.
WITH SFC HIGH PRESSURE NOW WELL OFF THE EAST COAST OF THE U.S. -
TRAJECTORIES WILL FAVOR LOW LEVEL MOISTURE RETURN AND IT WON/T
TAKE LONG FOR IMPRESSIVE PWAT ANOMALIES /ALREADY SHOWING 2.0 SIGMA
ABOVE CLIMO PER 28.00Z AND 28.06Z NAEFS AND GEFS/ TO BUILD INTO
THE OHIO VALLEY ON THE MULTI-DAY DEEP LAYER SWLY FLOW. ATTENDANT
TO THE MIGRATORY SHORTWAVE TROUGHS MOVING THROUGH THE
FASTER/FLATTER BROAD TROUGH TO OUR WEST...A WEAK FRONT WILL
APPROACH THE AREA TUESDAY WEDNESDAY AND EVENTUALLY ALIGN PARALLEL
THIS FLOW AND THERE IS SIGNAL TOWARD THE MIDDLE OF NEXT WEEK FOR
THE COMBINATION OF THE WEAK/STALLING BOUNDARY...ANOMALOUS WARMTH
AND MOISTURE...FASTER DEEP LAYER FLOW...AND MIGRATORY/WEAK WAVES
TO INDUCE STORM COMPLEXES OVER THE MS VALLEY WHICH MAY INVOLVE THE
LOCAL AREA AT SOME POINT. A VERY TYPICAL JUNE PATTERN THAT CAN
DELIVER ACTIVE WEATHER/HEAVY RAIN FOR THE CENTRAL U.S. - SO WE
WILL NEED TO WATCH TO WHAT LEVEL THIS MAY INCLUDE THE OHIO VALLEY
ESPECIALLY TUES/WED OF NEXT WEEK. RIGHT NOW MORE OF THE FOCUS
SEEMS OFF TO THE WEST/NORTHWEST...BUT SUCCESSIVE OUTFLOWS MAY
CHANGE THAT. EITHER WAY...TEMPS WILL BE WELL ABOVE NORMAL EARLY-
MIDDLE NEXT WEEK WITH DEW POINTS RISING WELL INTO THE 60S TO NEAR
70 AS IT APPEARS SUMMER IS BECOMING ENTRENCHED. WHILE RAIN CHANCES
BEGIN SUNDAY NIGHT...SYNOPTIC FORCING IS VERY WEAK AND MUCH MORE
WAA/THERMODYNAMICALLY DRIVEN AS MOISTURE RETURNS. THE BETTER
FORCING AND THUS RAIN CHANCES...REMAINS ON TUES INTO PARTS OF WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SLOW MOVING E-W ORIENTED SURFACE FRONT DRAPED ACRS EXTREME SRN
OHIO TO SAG SOUTH OF THE OHIO RIVER THIS EVENING. THUNDERSTORMS
DEVELOPING INVOF OF THIS FRONT WHERE MODERATE INSTBY EXISTS. THE
STORMS WILL BE SLOW MOVING PRODUCING HEAVY RAIN. HAIL APPROACHING
SEVERE LIMITS WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER
STORMS. HAVE MENTION OF STORMS ACRS KCVG/KLUK AND KILN THRU AFTN.
MVFR CIGS/VSBYS LL KY IN STORMS WITH BRIEF IFR VSBYS POSSIBLE IN
HEAVIER DOWNPOURS.
PRECIPITATION ALONG WITH CLOUDS WILL DIMINISH AFTER 00Z. SOME
GROUND FOG WILL BE POSSIBLE LATE TONIGHT RESULTING IN OBSTRUCTIONS
TO VISIBILITY. FOG WILL IMPROVE EARLY FRIDAY WITH VFR CONDITIONS
EXPECTED THRU THE REMAINDER OF THE DAY AS SFC HIGH PRESSURE NOSES
IN FROM THE NORTH.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR OHZ077>082-
088.
KY...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR INZ073>075-
080.
&&
SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...BINAU
AVIATION...ARHazardous weather outlook, May 29, 2:00 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT THU MAY 29 2014 INZ073>075-080-KYZ089>100-OHZ077>082-088-301800- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 200 PM EDT THU MAY 29 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SLOW MOVING SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL AND FLASH FLOODING TO SOME LOCATIONS TODAY. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 301800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- 200 PM EDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 1:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 PM EDT THU MAY 29 2014
KYZ093-OHZ077-078-291815-
CAMPBELL KY-HAMILTON OH-CLERMONT OH-
133 PM EDT THU MAY 29 2014
...STRONG THUNDERSTORMS WILL AFFECT WESTERN CLERMONT...EASTERN
HAMILTON AND CAMPBELL COUNTIES THROUGH 215 PM EDT...
AT 125 PM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
OVER EASTERN HAMILTON COUNTY...MOVING VERY SLOWLY TO THE SOUTHEAST.
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY AND PROLONGED
RAINFALL. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE ALSO POSSIBLE.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MILFORD...ANDERSON TOWNSHIP...FORT THOMAS...MARIEMONT...
LUNKEN AIRPORT...INDIAN HILL...TURPIN HILLS...NEWTOWN...
MADEIRA...KENWOOD...AMBERLEY...SUMMERSIDE...
MOUNT CARMEL...NORWOOD...RIVERBEND AND CONEY ISLAND.
LAT...LON 3921 8420 3910 8418 3899 8426 3904 8446
3913 8453 3928 8448
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:04 PM EDT | Special Weather Statement | ILN | Ross | 26 min |
| May 28, 8:17 PM EDT | Areal Flood Advisory | ILN | Hardin | 118 min |
| May 29, 1:33 PM EDT | Special Weather Statement | ILN | Hamilton | 42 min |
| May 29, 1:50 PM EDT | Flash Flood Watch | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 1 more | 5 hr |
| May 29, 2:02 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| May 29, 2:52 PM EDT | Areal Flood Advisory | ILN | Brown, Highland | 3 hr |
| May 29, 3:16 PM EDT | Areal Flood Advisory | ILN | Butler | 3 hr |
| May 29, 4:03 PM EDT | Areal Flood Advisory | ILN | Scioto | 117 min |
| May 29, 5:42 PM EDT | Areal Flood Advisory | ILN | Ross | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.